Heavy Rain, Marquette
- When
- July 1, 4:45 PM EST to 7:45 PM EST
- Where
- Marquette County, 1.38 mi N of Arnold
- Reported by
- COOP Observer
- Coordinates
- 46.070, -87.480
The observer near Arnold measured over an inch of rainfall in three hours.
A strong cold front moving through Upper Michigan generated thunderstorms with brief heavy rainfall near Arnold in southern Marquette County on the evening of the 1st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
A strong cold front moving through Upper Michigan generated thunderstorms with brief heavy rainfall near Arnold in southern Marquette County on the evening of the 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 1, 3:21 PM EST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 421 PM EDT TUE JUL 1 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 342 PM EDT TUE JUL 1 2014 WITH A LOW CONTINUING TO SPIN NEAR JAMES BAY...A COLD FRONT HAS MOVED INTO WRN LAKE SUPERIOR. AHEAD OF THE FRONT...SHOWERS /WITH SOME ISOLATED THUNDERSTORMS/ HAVE DEVELOPS OVER WRN UPPER MI AND EXTEND BACK INTO NWRN WI WHERE GREATER COVERAGE OF PRECIP IS ASSOCIATED WITH A SHORTWAVE. THE LAKE BREEZE CAN BE SEEN ON RADAR MOVING ONSHORE OVER ERN MARQUETTE/WRN ALGER COUNTIES...AND IS EXPECTED TO BECOME MORE DOMINANT AND MOVE INLAND E OF MARQUETTE THROUGH THE AFTERNOON. DO NOT EXPECT ANY SEVERE STORMS THIS AFTERNOON AS CAPE AND SHEAR ARE LIMITED...AND ONLY ISOLATED LIGHTNING IS EXPECTED. PRECIP COVERAGE SHOULD BECOME MORE FOCUSED ALONG THE LAKE BREEZE. OVERALL...STUCK FAIRLY CLOSE TO HRRR QPF OUTPUT FOR POPS AS IT HAS BEEN TRACKING FAIRLY WELL TODAY. AS THE SHORTWAVE LIFTS ACROSS CENTRAL AND ERN UPPER MI THIS EVENING/EARLY TONIGHT...GREATER COVERAGE OF PRECIP WILL RESULT IN THESE AREAS. OVER NW UPPER MI...MOIST UPSLOPE FLOW WILL RESULT IN LOW CLOUDS AND SOME SHOWERS IN UPSLOPE REGIONS FROM THE NW WINDS. VERY DRY AIR LOW LEVEL AIR MOVES IN FROM THE NW TOMORROW...ERODING CLOUDS FROM NW TO SE THROUGH THE MORNING. HAVE CONTINUED THE TREND OF CLEARING THE CLOUDS OUT FASTER AS MODELS CONTINUE TO TREND FASTER WITH THE INTRUSION OF THE DRY AIR. HAVE MOSTLY SUNNY SKIES OVER THE ENTIRE CWA BY 18Z WED. AN 850MB THERMAL TROUGH WITH TEMPS AROUND 6C WILL PASS OVER THE CWA DURING THE DAY WED...WHICH WILL KEEP INLAND HIGH TEMPS IN THE 60S AND MOST LAKE SUPERIOR SHORELINE AREAS IN THE 50S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 419 PM EDT TUE JUL 1 2014 MID 30S ARE STILL LIKELY OVER THE INTERIOR W HALF OF UPPER MI TO START OFF WEDNESDAY NIGHT. THE DRIEST AIR WILL LIKELY BE OVERHEAD 00-06Z THURSDAY...BOTTOMING OUT NEAR 30-40 PERCENT OF NORMAL. BOTH THE NAM AND GFS AGREE THAT THE DRIEST AIR WILL BE SLOWLY EXITING TO THE SE OVERNIGHT AS SFC HIGH PRESSURE CONTINUES TO BUILD IN FROM THE N AND CENTRAL PLAINS. 850MB TEMPS WILL FALL TO AROUND 7C ON LIGHT N-NNW FLOW. IN FACT...PW VALUES WILL REMAIN AT OR BELOW 70 PERCENT OF NORMAL THROUGH AT LEAST MID DAY FRIDAY. LAKE BREEZES WILL BE COMMON EACH AFTERNOON UNDER LIGHT WINDS AS THE SFC HIGH SHIFTS DIRECTLY OVERHEAD FROM 00Z FRIDAY THROUGH 06Z SATURDAY. AS FOR SPECIFICS...TEMPERATURES WILL WARM INTO THE UPPER 60S TO MID 70S ON THURSDAY...ABOUT 5F WARMER THAN THOSE REALIZED ON WEDNESDAY...BUT STILL AROUND 5F BELOW OF SEASONAL NORMAL VALUES. DRY AIR ALLOW FOR RH VALUES IN THE AFTERNOON HOVERING NEAR 25 PERCENT. ON A POSITIVE NOTE...MOST LOCATIONS WILL SEE WINDS BELOW 10KTS...WITH A FEW GUSTS NEARING 15KTS ON THE LAKE BREEZE SWINGING IN OFF LAKE SUPERIOR. A SHORTWAVE SWINGING IN ON THE WNW FLOW ALOFT MAY BRING ABOUT A FEW CLOUDS DURING THE DAY THURSDAY...BUT LIKELY MORE NO MORE THAN PARTLY CLOUDY CONDITIONS. LOOK FOR THE RETURN OF SW WINDS FRIDAY NIGHT AS THE SFC HIGH EXITS TO THE LOWER GREAT LAKES AND MID ATLANTIC STATES...AND A SIZABLE SFC TROUGH EXTENDS FROM NW CANADA THROUGH THE CENTRAL PLAINS. THERE IS A SMALL CHANCE OVER W LAKE SUPERIOR OF SHOWERS /ISOLATED TS/ FRIDAY NIGHT. EXPECT TEMPS ON SATURDAY TO BE ADJUSTED UP A COUPLE DEGREES...WITH MAINLY DRY WEATHER ANTICIPATED AND 850MB TEMPS JUMPING UP TO 14-16C. 70S AND 80S WILL BE COMMON. THE SECOND HALF OF THE WEEKEND MAY BE A BIT WETTER. THE SPECIFICS ABOUT WHEN AND WHERE PRECIPITATION MAY FALL ARE STILL UNCERTAIN...BUT HIGH ENOUGH TO KEEP A LOW CHANCE ACROSS MUCH OF THE CWA. UNCERTAINTY CONTINUES THROUGH THE REST OF THE FCST PERIOD...SO WILL KEEP A GENERAL BLEND GOING THROUGH TUESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 143 PM EDT TUE JUL 1 2014 INSTABILITY FROM DAYTIME HEATING HAS RESULTED IN SHOWERS FROM NEAR IWD TO NEAR SAW EARLY THIS AFTERNOON. EXPECT SCATTERED SHOWER ACTIVITY TO CONTINUE INTO THIS EVENING ALONG AND SOUTH OF THIS LINE...WHILE CMX REMAINS DRY. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THIS EVENING/EARLY TONIGHT...WHICH WILL FAVOR SAW FOR ADDITIONAL RAIN SHOWER ACTIVITY. LOW LEVEL MOISTURE AND UPSLOPE FLOW WILL LEAD TO DECREASED CIGS AND POSSIBLE SOME LIGHT RAIN SHOWERS AT CMX AND IWD...BUT WAS UNSURE ABOUT PRECIP COVERAGE SO LEFT VCSH IN THE FORECAST FOR NOW. DRY AIR AGGRESSIVELY MOVES IN WED MORNING...LEADING TO CLEARING FROM NW TO SE. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 257 AM EDT TUE JUL 1 2014 A LOW PRESSURE SYSTEM MOVING EAST ACROSS NORTHERN ONTARIO WILL PRODUCE WEST TO SOUTHWEST WINDS UP TO 25KTS ACROSS LAKE SUPERIOR TODAY...WITH THE MARINE LAYER HELPING TO KEEP WINDS IN CHECK. A COLD FRONT WILL MOVE ACROSS LAKE SUPERIOR LATE THIS AFTERNOON THROUGH TONIGHT AND SHIFT WINDS TO THE NORTHWEST AND GENERALLY UNDER 20KTS. A HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA BEHIND THIS FRONT AND PRODUCE WINDS BELOW 15KTS THROUGH THE REST OF THE WORK WEEK. AS THE HIGH SHIFTS EAST THIS WEEKEND...SOUTHERLY FLOW WILL BE ON THE INCREASE BUT THE MARINE LAYER SHOULD KEEP WINDS BELOW 20KTS. FINALLY...THERE MAY BE SOME PATCHY DENSE FOG OVER PORTIONS OF NORTHEASTERN LAKE SUPERIOR THIS MORNING BEFORE DIMINISHING THIS AFTERNOON AND EVENING AS COOLER AND DRIER AIR MOVES INTO THE AREA. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...TITUS LONG TERM...KF AVIATION...TITUS MARINE...SRF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 334 PM EDT TUE JUL 1 2014 MIZ001>007-009>014-084-085-021200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 334 PM EDT TUE JUL 1 2014 /234 PM CDT TUE JUL 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER MAINLY CENTRAL UPPER MICHIGAN EARLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE OVER MAINLY WESTERN UPPER MICHIGAN FRIDAY NIGHT THROUGH SATURDAY...AND ACROSS MUCH OF WEST AND CENTRAL UPPER MICHIGAN SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-021200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 334 PM EDT TUE JUL 1 2014 /234 PM CDT TUE JUL 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR FRIDAY NIGHT THROUGH SATURDAY...AND ACROSS MUCH OF LAKE SUPERIOR SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-021200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 334 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 535 PM EDT TUE JUL 1 2014 MIZ005-010-011-012215- DICKINSON-IRON-MARQUETTE- 435 PM CDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ALERT FOR DICKINSON...IRON AND MARQUETTE COUNTIES UNTIL 515 PM CDT/615 PM EDT/... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF CHANNING...OR 10 MILES NORTHEAST OF CRYSTAL FALLS. THIS STORM WAS MOVING EAST AT 25 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WAY DAM... CHANNING... WITCH LAKE... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. VOSS
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
The observer near Arnold measured over an inch of rainfall in three hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532329.